Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 4, 2020, 7:18 PM EDT for Wilcox County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2020, 7:18 PM EDT (23:18 UTC)
- Expired
- Aug 4, 2020, 7:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 91 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598
WWUS82 KFFC 042318
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
718 PM EDT Tue Aug 4 2020
GAZ106-108-042345-
Crisp GA-Wilcox GA-
718 PM EDT Tue Aug 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRISP AND
SOUTHWESTERN WILCOX COUNTIES UNTIL 745 PM EDT...
At 718 PM EDT...a strong thunderstorm was near Amboy, or 8 miles
northeast of Ashburn...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rochelle, Arabi, Pitts, Double Run, Owensboro, Seville, Hatley and
East Crisp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3187 8374 3201 8364 3198 8343 3185 8335
3185 8361 3181 8361 3180 8366
TIME...MOT...LOC 2318Z 219DEG 14KT 3181 8359
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:55 PM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Aug 4, 2:55 PM EDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 255 PM EDT Tue Aug 4 2020 .SHORT TERM /Today through Thursday/... Synoptic setup shows a longwave trough over much of the eastern US with southwesterly winds aloft across the local forecast area. A bit drier across the area today in the mid levels in the wake of Isaias, but there is enough moisture to still allow for pop up showers and thunderstorms already ongoing this afternoon. Biggest difference from yesterday will be coverage and intensity of storms where we should see more typical summertime activity today as strong daytime heating and instability combine to support scattered showers and thunderstorms. In addition with southwesterly flow aloft, weak perturbations moving through the flow may help to enhance storms, leading to chances for some strong to isolated severe storms, like most typical summer days. Fairly similar setup for Wednesday as this afternoon with the same longwave trough and a weak boundary lingering across the area, allowing for showers and thunderstorms in the afternoon and evening. Otherwise, high temperatures for today and Wednesday are expected to be just around seasonal norms with temps in the upper 80s across northern Georgia and getting into the 90s elsewhere. Overnight low temps are expected to be in the 60s and 70s, just a degree or so above average. Reaves .LONG TERM /Thursday Night through Monday/... A deep trough will remain in place over the eastern part of the country with a cold front that's really more of moisture gradient then a temperature boundary. Southerly flow will keep mid level moisture in place fueling afternoon thunderstorms each day this week continuing uninterrupted through the weekend. As the upper level low exits to the northeast, the flow breaks down and we go to a more zonal pattern. The lack of upper level flow and weak steering will allow for the heat to build again going into the weekend. We remain around seasonal in terms of temperatures to start off the long term. With upper 80s and lower 90s across most of the area. Temperatures begin to edge up again going into the weekend with widespread low to mid 90s as the flow breaks down and ridging returns to the area. Heat indices will begin to climb as well with widespread low 100s across the CWA, although cooler conditions are expected at higher elevations. Vaughn && .AVIATION... 18Z Update... VFR cigs across the area are expected to continue into the overnight period. SHRA/TSRA expected today mainly isold in nature and have included a VCSH. Overnight, some patchy fog will be possible but should mostly remain outside of the taf sites. Otherwise slightly increased coverage in SHRA/TSRA possible for Wed afternoon and have included a VCSH at the end of the taf cycle. Winds are currently on the west side but will be light and variable through the rest of the taf cycle. //ATL Confidence...18Z Update... Medium to high on all elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 91 69 91 69 / 20 20 30 30 Atlanta 90 70 91 71 / 20 20 30 20 Blairsville 83 63 83 63 / 30 30 40 30 Cartersville 90 68 91 69 / 30 20 30 20 Columbus 94 72 95 71 / 20 10 20 20 Gainesville 88 68 89 68 / 20 20 30 20 Macon 94 72 94 71 / 20 10 30 30 Rome 91 68 91 68 / 30 20 30 20 Peachtree City 91 69 91 70 / 20 10 30 20 Vidalia 94 73 95 74 / 30 20 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Reaves LONG TERM....Vaughn AVIATION...Reaves
Hazardous weather outlook, Aug 4, 10:43 AM EDT, 8 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1043 AM EDT Tue Aug 4 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051445- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1043 AM EDT Tue Aug 4 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are expected in north Georgia and portions of east-central Georgia this afternoon and evening. A few storms may be strong and capable of producing gusty winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered thunderstorms are possible each day from Wednesday through Monday, mainly in the afternoon and evening hours. A few storms each day could become strong to briefly severe, capable of producing damaging wind gusts, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Aug 4, 5:02 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT TUE AUG 04 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG 1 S NEWTOWN 33.80N 82.81W
08/03/2020 WILKES GA EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF NEWTON ROAD AND
PECAN GROVE ROAD.
&&
EVENT NUMBER FFC2001047
LUSKLocal storm report, Aug 4, 5:07 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT TUE AUG 04 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 1 E WASHINGTON 33.74N 82.73W
08/03/2020 WILKES GA EMERGENCY MNGR
TREE DOWN ALONG HILL STREET IN THE CITY OF WASHINGTON.
&&
EVENT NUMBER FFC2001048
LUSKLocal storm report, Aug 4, 5:12 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT TUE AUG 04 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 2 SSE ROUNDTOP 34.58N 84.55W
08/04/2020 GILMER GA PUBLIC
A PINE TREE WAS SNAPPED ON HOLDEN ROAD.
&&
EVENT NUMBER FFC2001049
RWILLISSpecial weather statement, Aug 4, 6:30 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
630 PM EDT Tue Aug 4 2020
GAZ086-042245-
Emanuel GA-
630 PM EDT Tue Aug 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EMANUEL COUNTY UNTIL 645
PM EDT...
At 629 PM EDT...a strong thunderstorm was near George L Smith State
Park, or 10 miles northwest of Westside...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8203 3254 8204 3256 8208 3254 8212
3255 8213 3265 8206 3261 8200
TIME...MOT...LOC 2229Z 235DEG 12KT 3257 8206
WIND...40MPHSpecial weather statement, Aug 4, 7:13 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EDT Tue Aug 4 2020
GAZ076-085-086-042345-
Jefferson GA-Emanuel GA-Johnson GA-
713 PM EDT Tue Aug 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...NORTHERN
EMANUEL AND EASTERN JOHNSON COUNTIES UNTIL 745 PM EDT...
At 712 PM EDT...a strong thunderstorm was centered near Blundale, or
11 miles north of Swainsboro...moving northeast at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Wadley, Summertown, Blundale, Three Points, Moxley and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3266 8236 3275 8250 3295 8239 3295 8227
3291 8228 3284 8232 3283 8230 3283 8226
3281 8225 3281 8220
TIME...MOT...LOC 2312Z 219DEG 12KT 3275 8238
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Aug 4, 7:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
718 PM EDT Tue Aug 4 2020
GAZ106-108-042345-
Crisp GA-Wilcox GA-
718 PM EDT Tue Aug 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRISP AND
SOUTHWESTERN WILCOX COUNTIES UNTIL 745 PM EDT...
At 718 PM EDT...a strong thunderstorm was near Amboy, or 8 miles
northeast of Ashburn...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rochelle, Arabi, Pitts, Double Run, Owensboro, Seville, Hatley and
East Crisp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3187 8374 3201 8364 3198 8343 3185 8335
3185 8361 3181 8361 3180 8366
TIME...MOT...LOC 2318Z 219DEG 14KT 3181 8359
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:54 PM EDT | Special Weather Statement | FFC | Fannin, Murray | 36 min |
| Aug 4, 6:30 PM EDT | Special Weather Statement | FFC | Candler | 15 min |
| Aug 4, 7:13 PM EDT | Special Weather Statement | FFC | Emanuel | 32 min |
| Aug 4, 7:43 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.